• Welcome! It’s great to see you. Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

    If you'd like to talk with people who know what it's like

  • Safety Notice: This section on Psychiatric Drugs/Medications enables people to share their personal experiences of using such drugs/medications. Always seek the advice of your doctor, psychiatrist or other qualified health professional before making any changes to your medications or with any questions you may have regarding drugs/medications. In considering coming off psychiatric drugs it is very important that you are aware that most psychiatric drugs can cause withdrawal reactions, sometimes including life-threatening emotional and physical withdrawal problems. In short, it is not only dangerous to start taking psychiatric drugs, it can also be dangerous to stop them. Withdrawal from psychiatric drugs should only be done carefully under experienced clinical supervision.

Some Antidepressants Worse than Others for Causing Sexual Dysfunction

cpuusage

ACCOUNT CLOSED
Joined
Sep 25, 2012
Messages
37,637
Location
Planet Lunatic Asylum
Some Antidepressants Worse than Others for Causing Sexual Dysfunction | Mad In America

December 6, 2014

In a review of the scientific evidence about sexual dysfunction caused by antidepressants, Australian researchers determined that some of the medications are worse than others.

Publishing in Australasian Psychiatry, the authors noted that, “Antidepressant-induced sexual dysfunction is a common, troublesome complication of antidepressant treatment that patients often fail to report, which can have major consequences.”

After reviewing the literature on the topic, the authors concluded that, “The preponderance of evidence suggests that antidepressants can be divided into high risk (selective serotonin reuptake inhibitors, serotonin-norepinephrine reuptake inhibitors, tricyclic antidepressants, monoamine oxidase inhibitors) and low risk (agomelatine, bupropion, moclobemide and reboxetine) categories with regard to propensity for antidepressant-induced sexual dysfunction, although there is disagreement, particularly about mirtazapine, and methodological issues militate against definitive findings.”

They also stated that antidepressant-induced sexual dysfunction is somewhat “dose-dependent”, and that there seemed to be significant differences in how the drugs affected men compared to women. They did not provide specific rates of sexual dysfunction among users of the drugs.

“It is important to ask antidepressant-treated patients about sexual dysfunction as few self-report; this may well contribute to antidepressant non-adherence.”

(Abstract) Management of antidepressant-induced sexual dysfunction (Keks, Nicholas et al. Australasian Psychiatry. December 2014. doi: 10.1177/1039856214556323)
 
SomersetScorpio

SomersetScorpio

Well-known member
Joined
Aug 17, 2012
Messages
13,531
Location
The West Country
Hah, these kind of side effects don't bother me.
But I think it's useful for those who don't like the sexual dysfunction to know that some meds will give them less trouble than others.
 
Top